Hail, Taney
- When
- May 26, 6:16 PM CST
- Where
- Taney County, 1.11 mi W of Garber
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.680, -93.320
Isolated strong thunderstorms developed in an unstable summer like air mass in place over the Ozarks. The strongest storms produced hail to the the size of nickels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Isolated strong thunderstorms developed in an unstable summer like air mass in place over the Ozarks. The strongest storms produced hail to the the size of nickels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 26, 5:26 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 626 PM CDT WED MAY 26 2010 ...UPDATE TO AVIATION... .DISCUSSION... A WARM AND HUMID AIRMASS REMAINED OVER THE REGION WEDNESDAY UNDERNEATH AN UPPER RIDGE AXIS EXTENDING FROM TEXAS TO THE GREAT LAKES. CONVECTION THROUGH EARLY AFTERNOON HAS BEE CONFINED ACROSS THE EASTERN OZARKS INTO SOUTHEAST MISSOURI WHERE DEEP MOISTURE CONVERGENCE WAS IN PLACE. THE LACK OF SURFACE CONVERGENCE AND SLIGHTLY DRIER ALOFT SEEMED TO BE THE INHIBITING FACTORS TO THUNDERSTORM DEVELOPMENT ACROSS THE REMAINDER OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EARLY EVENING WITH THE ACTIVITY MORE FOCUSED FROM SOUTH CENTRAL INTO SOUTHEAST MISSOURI. PATCHY FOG WILL AGAIN DEVELOP LATE TONIGHT AND EARLY THURSDAY. THURSDAY WILL BE SIMILAR TO THE PAST COUPLE OF DAYS. A LINGERING MOIST AND UNSTABLE AIRMASS WILL AGAIN LEAD TO PRIMARILY DIURNALLY DRIVEN CONVECTION. A VORTICITY LOBE MAY ROTATE AROUND THE UPPER RIDGE FROM THE UPPER MIDWEST TOWARD THE OHIO RIVER VALLEY. THIS MAY ENHANCE THE COVERAGE OF THUNDERSTORMS ACROSS SOUTH CENTRAL MISSOURI EASTWARD. HOWEVER THE OVERALL LACK OF SIGNIFICANT SYNOPTIC SCALE LIFT WILL RESULT IN UNORGANIZED CONVECTION AND AN OUTSIDE RISK FOR SEVERE WEATHER. SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION LATER THURSDAY INTO FRIDAY. A DRIER AIRMASS WILL ADVECT INTO THE OZARKS FRIDAY AS THE SURFACE RIDGE EXTENDS FROM THE GREAT LAKES INTO THE OZARKS. THIS WILL SHUT OFF CONVECTIVE DEVELOPMENT FOR A COUPLE OF DAYS BUT HAVE ONLY MODEST IMPACTS ON DAY TIME TEMPERATURES. OVERNIGHT LOWS WILL BE A BIT COOLER GIVEN THE DRIER AIRMASS. THE UPPER RIDGE WILL FLATTEN LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS A SHORTWAVE TROUGH RIDES ACROSS THE NORTHERN TIER OF THE U.S. THIS MAY CAUSE A WEAK FRONT TO DROP INTO THE AREA FOR MEMORIAL DAY. ISOLATED CONVECTION MAY DEVELOP AS EARLY SUNDAY AS MOISTURE INCREASES WITH A BETTER CHANCE ON MEMORIAL DAY. AT THIS TIME IT APPEARS THE ACTIVITY ON MEMORIAL DAY WILL BE ISOLATED TO SCATTERED WITH A LIMITED RISK FOR SEVERE WEATHER. FOSTER && .AVIATION... FOR THE 00Z KSGF...KJLN AND KBBG TAFS...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE ONCE AGAIN DEVELOPING ACROSS THE REGION DURING THE PEAK HEATING PERIOD. THIS ACTIVITY WILL CONTINUE INTO THE EARLY EVENING HOURS...THEN SHOULD START TO DISSIPATE AFTER SUNSET. WITH THIS ACTIVITY BEING ISOLATED TO SCATTERED IN NATURE CONFIDENCE IN A TAF SITE BEING AFFECT IS LOW AND WILL JUT INCLUDED VCTS. HOWEVER...THUNDERSTORM ACTIVITY IS CURRENTLY DEVELOPING CLOSE ENOUGH TO THE KBBG SITE THAT A TEMPO GROUP FOR THUNDER AS BEEN ADDED. BRIEF MVFR CONDITIONS WILL BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY. LIGHT FOG WILL ONCE AGAIN BE POSSIBLE OVERNIGHT AS A MOIST AIR MASS WILL BE IN PLACE OVER THE REGION. THE WARM AND HUMID AIRMASS WILL REMAIN OVER THE AREA TOMORROW...AND ISOLATED TO SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1241 PM CDT WED MAY 26 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1241 PM CDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... THE THUNDERSTORM WIND GUST RISK IS LIMITED WITH GUSTS OF 60 MPH POSSIBLE. THE HAIL RISK IS LIMITED WITH ONE INCH IN DIAMETER HAIL POSSIBLE. THE FLASH FLOOD RISK IS LIMITED. THE LIGHTNING RISK IS LIMITED. DISCUSSION... SCATTERED THUNDERSTORMS WITH A FEW SHORT LIVED STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH 60 MPH WIND GUSTS AND LARGE HAIL THE PRIMARY HAZARDS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WHERE SLOW MOVING STORMS PERSIST OR BRIEFLY TRAIN OVER THE SAME AREAS PRODUCING HEAVY THUNDERSTORM DOWNPOURS. THUNDERSTORM ACTIVITY WILL GRADUALLY WEAKEN DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY FROM LATE MORNING THROUGH THE EVENING HOURS. A FEW OF THE STRONGER STORMS COULD BECOME SEVERE...WITH A LIMITED RISK FOR DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. A LIMITED RISK FOR THUNDERSTORMS IS EXPECTED AGAIN SUNDAY NIGHT INTO MONDAY AND TUESDAY AS A WEAK FRONT MOVES SOUTHEAST INTO THE REGION. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER THAT DEVELOPS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 541 PM CDT WED MAY 26 2010 MOZ066-067-262315- VERNON MO-ST. CLAIR MO- 541 PM CDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN VERNON AND WEST CENTRAL ST. CLAIR COUNTIES UNTIL 615 PM CDT... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HARWOOD...OR 9 MILES SOUTHEAST OF RICH HILL...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. CCC
The Springfield radar (KSGF), 62 km away, was scanning. The volume nearest the first event began at 00:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221982.